Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 142, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 4, 2021, 2:37 AM PDT. It took effect at Jul 4, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2021, 2:37 AM PDT (09:37 UTC)
- In effect from
- Jul 4, 2021, 3:00 PM PDT
- Expired
- Jul 4, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
246 WHUS76 KMTR 040937 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 237 AM PDT Sun Jul 4 2021 PZZ530-041745- /O.NEW.KMTR.SC.Y.0142.210704T2200Z-210705T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 237 AM PDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
3 follow-up statements
155 WHUS76 KMTR 041502 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 802 AM PDT Sun Jul 4 2021 PZZ530-042315- /O.CON.KMTR.SC.Y.0142.210704T2200Z-210705T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 802 AM PDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
818 WHUS76 KMTR 042101 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 201 PM PDT Sun Jul 4 2021 PZZ530-050515- /O.CON.KMTR.SC.Y.0142.210704T2200Z-210705T0400Z/ /O.NEW.KMTR.SC.Y.0143.210705T2200Z-210706T1000Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 201 PM PDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM Monday to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
999 WHUS76 KMTR 050342 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 842 PM PDT Sun Jul 4 2021 PZZ530-051145- /O.EXP.KMTR.SC.Y.0142.000000T0000Z-210705T0400Z/ /O.CON.KMTR.SC.Y.0143.210705T2200Z-210706T1000Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 842 PM PDT Sun Jul 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM Monday to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 10:38 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 3, 10:38 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1038 PM PDT Sat Jul 3 2021
.SYNOPSIS...Seasonal conditions persist this weekend. Temperatures
will be near average with a well established marine layer
resulting in low clouds, fog and possibly patchy light drizzle
spreading inland during the night and morning hours. Strong
ridging develops late next week to next weekend and may result in
hot temperatures across the interior.
&&
.DISCUSSION...as of 9:32 PM PDT Saturday...Coastal stratus, fog
and patchy light drizzle moving inland again tonight and Sunday
morning. Per recent model output tonight's drizzle likely won't be
quite as robust on the coast as it was last night, model qpf
mostly showing up to a couple maybe a few one hundredths. Onshore
winds are supported by a 3.3 mb SFO to SAC pressure gradient
similar in strength to this time yesterday evening. Mid to upper
level atmospheric southeasterly winds brought a nice benign treat
for sky viewers today with a summer season decoration of mid to
high clouds, weak instability clouds, from SoCal. Both GFS and
ECMWF model forecasts show drier air returning in the mid to upper
levels Sunday through mid week. To our east again today, afternoon
thunderstorms rumbled mainly near and along the crest of the
Sierra Nevada.
A 594 decameter 500 mb height high pressure system remains nearly
stationary near the Four Corners. To our west at approx 700 miles
is a weak 580 decameter 500 mb height cut off low pressure system
that'll remain temporarily stationary until weak polar jet stream
winds wrap around the low eventually ejecting the newly opening
wave northeast and eastward across the northern CONUS next week.
In response to this the Four Corners high pressure system will
retrogress toward AZ/NV/CA and amplify under long wave ridging; a
newly focusing system of downward motion and compressional warming
in response to the lows on its northern perimeter. Synoptic scale
deterministic and ensemble forecasts continue to lean toward
strengthening 500 mb heights nearing 600 decameters when the high
pressure system reaches NV/CA next weekend.
A wildcard as to how close to the coast the hot temperatures get
depends on how much residual NW winds and marine influence there
is when the high pressure system arrives. A longer term seasonal
perspective as compared to much shorter term iterations in the
weather has shown positive anomalies in NW winds and subsequently
cool temperatures on our coast, e.g. the robust NW winds during the
spring that extended into June. Onshore winds have relatively and
mostly relaxed since the end of June and start of July, but the
marine layer still has stayed fairly well locked in place. Given
the trend it is a distinct possibility we once again get a marine
layer cooler air ventilation offset such as we've seen recently
(i.e. large scale lateral winds greatly outweigh vertical winds).
Will continue to closely monitor into next week, heat related
risks will likely uptrend especially far inland as the system
approaches. Increasing fire weather concerns likely with lowering
humidities, poor overnight recoveries and warm/hot temps at
elevation in the hills/mtns.
&&
.AVIATION...as of 10:40 PM PDT Saturday...For the 06z TAFs. Stratus
continues to Push inland leading to IFR around the Monterey Bay,
STS and at OAK. Cloud cover will continue to build overnight
leading to most areas falling into MVFR and IFR, with LIFR for MRY
and STS as CIGS fall below 500 ft AGL. Spotty drizzle will be
possible along the coast until the early morning, but not as
persistent as the last few nights. The lowered CIGs look to last
into the mid morning, but thinning cloud cover offers VFR in time
for the afternoon with moderate to breezy westerly winds.
Vicinity of KSFO...Expect a turn to IFR overnight and well into
the morning with some slight lifting after sunrise leading to
MVFR. Cloud cover looks to thin in the late morning leading to VFR
before noon. Winds gain strength into Sunday afternoon, with peak
winds around 15 kts with 21 kt gusts. Expect a return to IFR in
the late evening and early night as stratus returns and winds and
gusts reduce.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR turns to LIFR overnight as CIGs fall
below 500 ft AGL with drizzle chances lasting into the morning.
Expect IFR in the mid to late morning before cloud cover thins
enough for a VFR afternoon. Winds remain mild into the morning,
more moderate westerly winds for Sunday afternoon. VFR turns to
MVFR early Sunday evening as stratus builds and then IFR returns
before nightfall as CIGs fall to 800 ft AGL.
&&
.MARINE...as of 10:37 PM PDT Saturday...Continued light west to
northwest winds across the waters through the rest of the weekend
with some patchy fog. A weak surface low off the coast may result
in more southerly winds along the inner coastal waters north of
Pigeon Point. Additionally, expect locally breezy conditions in
the afternoons and evenings through coastal gaps into San
Francisco Bay. Seas remain predominately driven by winds farther
offshore at periods of 8 to 10 seconds along with a weaker
southerly swell. A moderate period northwest swell will arrive
early next week, along with increasing northwest winds.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: Canepa
AVIATION: Murdock
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:01 PM PDT | Small Craft Advisory | MTR | 49 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.